Alert archive / California / Wind Advisories in 2019
Wind Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 25, 2019, 2:44 AM PST for 4 counties in California. It took effect at Jan 26, 2019, 2:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2019, 2:44 AM PST (10:44 UTC)
- In effect from
- Jan 26, 2019, 2:00 AM PST
- Expired
- Jan 26, 2019, 6:00 PM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3230 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166 WWUS76 KSGX 251044 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 244 AM PST Fri Jan 25 2019 CAZ048-050-055>058-065-554-252200- /O.NEW.KSGX.WI.Y.0006.190126T1000Z-190127T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 244 AM PST Fri Jan 25 2019 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM PST SATURDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 2 AM to 6 PM PST Saturday. * Winds...Northeast 25 to 35 mph with gusts to 45 mph. Isolated gusts to 55 mph in the foothills. * Timing...Saturday. * Location...Foothills and portions of adjacent valleys. Inland Orange County. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. * Outlook...Subsiding winds Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
411 WWUS76 KSGX 252115 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 115 PM PST Fri Jan 25 2019 ...LOCALLY STRONG GUSTY WINDS IN THE FOOTHILLS AND BELOW CANYONS AND PASSES LATE TONIGHT AND SATURDAY... .The offshore flow will strengthen late tonight and Saturday and result in strong gusty winds in some of the foothills and below passes and canyons. Strongest gusts around 65 MPH will likely occur in parts of the west-facing foothills of San Diego County, south-facing foothills of San Bernardino County and over the Santa Ana Mountains. Strong winds will also occur below Cajon Pass where gusts around 55 MPH are likely. Winds will gradually diminish Saturday afternoon. CAZ048-050-055>058-065-554-260600- /O.CON.KSGX.WI.Y.0006.190126T1000Z-190127T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 115 PM PST Fri Jan 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM PST SATURDAY... * Winds...Northeast 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph in the foothills. * Timing...Late tonight and Saturday. * Location...Foothills and portions of adjacent valleys, especially below passes and canyons, as well as inland Orange County. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. * Outlook...Subsiding winds late Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
254 WWUS76 KSGX 260530 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 930 PM PST Fri Jan 25 2019 ...LOCALLY STRONG AND GUSTY WINDS IN THE FOOTHILLS AND BELOW CANYONS AND PASSES LATE TONIGHT THROUGH SATURDAY... .Offshore flow will strengthen late tonight through Saturday and result in strong and gusty winds in some of the foothills and below passes and canyons. Strongest gusts around 65 mph will likely occur in parts of the west-facing foothills of San Diego County, south-facing foothills of San Bernardino County and over the Santa Ana Mountains. Strong winds will also occur below Cajon Pass where gusts around 55 mph are likely. Winds will gradually diminish Saturday afternoon. CAZ048-050-055>058-065-554-261400- /O.CON.KSGX.WI.Y.0006.190126T1000Z-190127T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 930 PM PST Fri Jan 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM PST SATURDAY... * Winds...Northeast 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph in the foothills. * Timing...Late tonight through Saturday. * Location...Foothills and portions of adjacent valleys, especially below passes and canyons, as well as inland Orange County. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. * Outlook...Subsiding winds late Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
089 WWUS76 KSGX 261120 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 320 AM PST Sat Jan 26 2019 ...LOCALLY STRONG AND GUSTY WINDS IN THE FOOTHILLS AND BELOW CANYONS AND PASSES THROUGH THIS AFTERNOON... .Offshore flow will strengthen this morning and result in strong and gusty winds in some of the foothills and below passes and canyons. Strongest gusts around 65 mph will likely occur in parts of the west-facing foothills of San Diego County, south-facing foothills of San Bernardino County and over the Santa Ana Mountains. Strong winds will also occur below Cajon Pass where gusts around 55 mph are likely. Winds will gradually diminish this afternoon. CAZ048-050-055>058-065-554-262230- /O.CON.KSGX.WI.Y.0006.000000T0000Z-190127T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 320 AM PST Sat Jan 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * Winds...Northeast 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph in the foothills. * Timing...Winds strengthening this morning, then weakening during the afternoon. * Location...Foothills and portions of adjacent valleys, especially below passes and canyons, as well as inland Orange County. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
353 WWUS76 KSGX 262155 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 155 PM PST Sat Jan 26 2019 ...LOCALLY STRONG AND GUSTY WINDS IN THE FOOTHILLS AND BELOW CANYONS AND PASSES THROUGH THIS AFTERNOON... .Offshore flow will gradually weaken this afternoon, but a few gusts locally over 50 MPH could still occur in the foothills and below passes and canyons. Winds will continue to weaken tonight. CAZ048-050-055>058-065-554-270200- /O.CON.KSGX.WI.Y.0006.000000T0000Z-190127T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 155 PM PST Sat Jan 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * Winds...Northeast 20 to 35 mph with gusts to 55 mph. * Timing...Winds gradually weakening this afternoon and tonight. * Location...Foothills and portions of adjacent valleys, especially below passes and canyons, as well as inland Orange County. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 9:14 PM PST, 5 hours 30 minutes earlier.
Area forecast discussion, Jan 24, 9:14 PM PST, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service San Diego CA 914 PM PST Thu Jan 24 2019 .SYNOPSIS... An upper level ridge will dominate the weather through the end of the month. This will lead to dry and warmer than average conditions along with periods of gusty offshore winds, strongest on Saturday and again on Tuesday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ...Update... A tranquil night under a clear sky will prevail. Temps reached well into the 70s with even a couple of 80 degree readings (Lake Forest and Santee) in the lower elevations. 70s were reached over the lower deserts as well. The high deserts were in the 60s, while the mountains had highs in the 50s today. A warm, sunny weather pattern will continue through the weekend! No significant changes were made to the forecast this evening. See previous discussion below for further forecast details. ...Previous Discussion (Issued at 110 PM PST Thu Jan 24 2019)... Some feathery cirrus were spreading inland from off the coast early this afternoon. No low clouds were to be found. It was considerably warmer with many temp reports coming in higher by 6-11F degrees at Noon. Our highly amplified atmospheric pattern with a deep trough over N.A. and a ridge over the far EastPac remains intact this afternoon with no signs of breaking down through the end of the month. There will be some ripples flowing south between ridge and trough, amplifying our offshore winds at times, but all things considered, the weather will be generally fair and dry with mild days and chilly nights. The next wave to drop south will come on Friday and set up a strong sfc high over the Great Basin and Rockies on Saturday morning. At the same time, 850 temps will be from 12-14C. This is quite warm for this time of year and when projected on top of the offshore winds, will likely result in daytime max temps from 10 to 15 degrees above average west of the mts. The NE winds may get rather strong and gusty for a time on Saturday, especially over wind-prone foothill and pass areas. The peak of this Santa Ana should be on Saturday as the ridge is forecast to deamplify on Sunday, allowing temps to fall and winds to weaken. Still quite mild though on Sunday, and cooler still on Monday as a bit of onshore flow returns ahead of yet another wave dropping south over the West. We will turn back offshore on Tuesday morning, but in a slightly cooler airmass. So the main weather concern in the near term will be the strength of the offshore winds. At this point it looks like Saturday will be the most noteworthy event when some of the offshore wind-prone spots could gust well over 60 MPH. Upper support is really not there to drive these winds well into the valleys so impacts look to be limited west of the mountains, at least at this point. No doubt a wind product, either Advisory/Warning will be needed for some areas. Temperatures will remain mild, especially during the days, and in areas where winds blow through the night. && .AVIATION... 250500Z...Clear skies with unrestricted vis through Friday. && .MARINE... No hazardous marine weather is expected through Monday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Gregoria (Update)/10 (Prev Discussion) AVIATION/MARINE...Connolly
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.